Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-10290
Mangana, J; Zipser, M C; Conrad, C; Oberholzer, P A; Cozzio, A; Knuth, A; French, L E; Dummer, R (2008). Skin problems associated with pegylated liposomal doxorubicin-more than palmoplantar erythrodysesthesia syndrome. European Journal of Dermatology, 18(5):566-570.
Liposomal pegylated doxorubicin is an encapsulation form of doxorubicin, with an improved pharmacokinetic profile and the ability to selectively accumulate into tumor tissue. As a result, the tolerated dose of the drug can be increased, followed by a reduced incidence of neutropenia and cardiotoxicity in comparison to doxorubucin treatment. However, a common adverse dose-schedule limiting effect of the treatment is palmoplantar erythrodysesthesia syndrome. In this retrospective study we included six patients hospitalised in the University Hospital of Zurich during the last 2 years, in connection with side effects caused by pegylated liposomal doxorubicin. These patients received this chemotherapeutic agent for treatment of various malignancies such as breast cancer, ovarian cancer, mycosis fungoides and cutaneous B-cell lymphoma. Three of six patients in this study developed classical palmoplantar erythrodysesthesia, one developed palmoplantar erythrodysesthesia associated with extensive bullous disease, one developed eruption of lymphocyte recovery syndrome and one developed intertrigo like dermatitis with stomatitis. Pegylated liposomal doxorubicin induces various skin reactions including palmoplantar erythrodysesthesia syndrome. However, the exact clinical presentation might depend on pre-existing skin diseases.
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||04 Faculty of Medicine > University Hospital Zurich > Clinic for Oncology|
04 Faculty of Medicine > University Hospital Zurich > Dermatology Clinic
|DDC:||610 Medicine & health|
|Uncontrolled Keywords:||eruption of lymphocyte recovery, hand foot syndrome, palmoplantar erythrodysesthesia, pegylated liposomal doxorubicin, skin toxicities, stomatitis|
|Deposited On:||14 Jan 2009 14:00|
|Last Modified:||30 Nov 2013 14:06|
|Publisher:||John Libbey Eurotext|
|Citations:||Web of Science®. Times Cited: 6|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page